MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE AVIATOR TEMPORARY FIXATION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48770410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while completing a c6-7 acdf, upon removal of the temporary fixation pin, the pin snapped in half, leaving the distal portion (approx 6-8mm) in-situ on the right side of c6.
 
Additional Manufacturer Narrative
Method: visual inspection;device history review; complaint history review; risk assessment results: the tip of the fixation pin was confirmed to be fractured away.No other anomalies were identified.Manufacturing history was reviewed and no anomalies were found conclusion: the plausible root cause is hard bone quality of the patient.
 
Event or Problem Description

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5489942
Report Number0009617544-2016-00110
Device Sequence Number272457
Product Code LXH
UDI-Device Identifier07613327273038
UDI-Public(01)07613327273038
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48770410
Device Lot NumberN2B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1